Reply
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@Eileen in Va wrote:

DH had extremely painful leg cramps when he was on Lipitor. His doctor took him off it and his cholesterol has tested within acceptable levels, so he hasn’t been on cholesterol meds since then. 


@Eileen in Va 

 

Thank you for your reply.  I am not a happy camper right now.  I am thinking that I don't want to be on any of these meds as of now! 

"A day without sunshine is like, you know, night." - Steve Martin
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@Shelbelle wrote:

I take Cholest Wise from Puritans Pride for the last 14 years, the formula is very compolete, much more so than the one mentioned from Nature Made. 

It contains the plant sterols, as well as odorless garlic, niacin, pantethine and fish oil. 


@Shelbelle 

 

Thank you for your reply and for listing what you take!!! 

"A day without sunshine is like, you know, night." - Steve Martin
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@ljs wrote:

Took Crestor for 6 months and developed leg numbness.  Switched to Andrew Lessmans natural supplement and no problems.


@ljs 

 

Thanks for your post and listing your supplement!

"A day without sunshine is like, you know, night." - Steve Martin
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@godi wrote:

Lipitor gave me horrible leg pain. Especially at night. My doctor said just keep taking you’ll get used to it. One day I was WALKING to a store from my car and my right calf muscle tore in half to my Achilles Tendon. Talk about pain, this was a doozy.  The ER doctor said my MRI my calf looked like someone cut a roast in half. I was in a wheelchair for 6 months, crutches and physical therapy for a year. Never again will I take a statin for cholesterol. I am not telling anyone not to do what your doctor says this is my opinion only. Good luck @AngelPuppy1 


@godi 

 

Oh, how awful!!!  I am very sorry --- that must have been terrible.  This is the kind of thing that worries me.  Are you taking anything for your cholesterol now?  Best wishes and thank you for your post! 

"A day without sunshine is like, you know, night." - Steve Martin
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@hckynut wrote:

 

@AngelPuppy1 

 

In my 72 Cardiac Rehab Classes, just about every patient was on a Statin prescription. Different names/different doses, but similar results.

 

Since my 1st heart attack in 2003 I have been on Lipitor or it's  generic, Atorvastatin, 20mg. per night.During those years I have had no noticeable side effects that have effected my type of active life. Many of the others had severe problems on different meds, mostly muscle related.

 

Everyone is different

 

 

 

hckynut(john)


@hckynut 

 

Thanks for your reply and relating your experiences.  I am really in pain and its getting worse.  I am now thinking --- do I want to risk another med?  

"A day without sunshine is like, you know, night." - Steve Martin
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@wagirl wrote:

I have tried so many of the statins in the last 40 some years, all worked well for a few months and then the joint pain and muscles aches kicked in hard. The last one I took , 2005 ish? was Crestor, which worked the best of any of them; however----I developed huge hard knots on the back of each achille tendon that no one knew what  or how they happened, they really altered my quality of life--went thru p/t and no change so I had surgery to remove them in 2006 and then 2007. Had to stop the meds because I was back to the side effects----then on a fluke in 2008---somehow I ended up on a web site about Crstor and , what do you know-----one of the LEAST common side effect, that ONLY 45,000 people complained about--was the very issue with my a-tendons. So I had un- needed surgery, when it prob would have resolved itself by stopping those meds !!! No one even thought about checking the meds I was on as this side effect was so low down on the chain that it was not even mentioned on the list of possible side effects.  So please be careful and really check on these kind of things. Wish I had--I do now!!!!!!!!


@wagirl 

Oh, no --- terrible! I already have an existing tendon issue in my one ankle so I was really hesitant to take this and I told the doctor about it.  Of course, no one knows how your body will react to a med.  Yes, so many things get blamed on just being old!!!!  I always do a lot of research on everything before I take it --- too much probably because I scare myself to death --- but now I have this and I am really upset!  Thanks for your post! 

"A day without sunshine is like, you know, night." - Steve Martin
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@wonderfulworld wrote:

I have not had any side effects but I have been reading about and heard from a friend who suffered memory loss and confusion when on statin. He is in his 50's. It cleared up when he stopped taking it.

The problem is that since statins are taken primarily by older folks...the link is difficult to determine. Age or the med?


@wonderfulworld 

 

I have been feeling like my memory has been worse lately --- perhaps this is why???

Thanks for your post! 

"A day without sunshine is like, you know, night." - Steve Martin
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@bjried wrote:

While it is true that everyone is different, what works for one causes problems for others. It's like that with many medications. After 20 years of trying almost every statin out there, suffering severe muscle pains, and not seeing much difference in my numbers, Dr now has me on Repatha. Cholesterol has come down to 105, and my LDL is 37. I have never had numbers like that before. And no side effects so far. I've been on it for 3 months now.


@bjried 

Yes, how true.  We do not know how our bodies will react to anything!  Glad you have found a med that helps you!

"A day without sunshine is like, you know, night." - Steve Martin
Highlighted
Esteemed Contributor
Posts: 7,027
Registered: ‎06-25-2012

Re: Cholesterol Meds - Side Affects

I've been on Atorvastatin since last summer with no issues.

"Pure Michigan"
Highlighted
Honored Contributor
Posts: 9,412
Registered: ‎03-13-2010

Re: Cholesterol Meds - Side Affects


@Mombo1 wrote:

I take Atorvastatin as well.  It does give me joint pain, but I just deal with it.  I decided to take myself off the statin for 6 months just to see if it made a difference....well it did.  The joint pain decreased, but my cholesterol (LDL) went up 100 points.  Obviously it was not worth experimenting with the medication. I am back on my usual dose and living with a little discomfort. 


@Mombo1 

I debated for probably a month or 2 before I agreed to take the same med as you.  I even   discussed it with my arthritis doctor who I really like and then I decided that well, if I do have a bit of joint pain, as you say, I will deal with it.  However, this has hit me and become really severe and I just can't handle it.  Thank you very much for your post.

"A day without sunshine is like, you know, night." - Steve Martin